I have been on methadone for little over a year and have gained 40 lbs. I exercise 3 5 days a week for at least a hour a day and still no weight loss. I try to eat healthy, but still i gain weight. Is there any way to help me lose this excess weight? Even my husband who is also on methadone is 10 lbs over weight. PLEASE HELP!!!!!!!
Hi and that's the nature of the beast. Most people gain weight on Methadone but I never did. Then I got off of it 5 years ago and quit smoking and then gained a little. Methadone slows down digestion and make the GI trac sluggish and isn't a drug that's conducive to muscle tone. You could try to exercize more and eat less cabs and fats or go way down on dose or get off, which you may not want to hear. I'm always there for the methadone addict weather they want to get off or just live better on methadone.
I to am on methadone and have been for 2 1/2 yrs at 95mg. Since the start of it I have gained 40lbs also kinda funny same amount. It has also made me stop having period not had one over yr and T-4 Level are low they could have something to do with your weight also your T-4 have you had checked?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.